MAUDE Adverse Event Report: ANGIODYNAMICS VORTEX PORT; VORTEX LP DUAL TITANIUM PORT SYSTEM

ANGIODYNAMICS VORTEX PORT; VORTEX LP DUAL TITANIUM PORT SYSTEM
Model Number P5405K
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An oncologist reported an issue with a vtx sl tit 9.6fr att sil cath w 10f intr vortex port.The patient complained of pain during a chemotherapy treatment and the area turned red.Ultimately, the port was removed, and upon inspection, a crack was observed in the septum.It is assumed that this is what resulted in the extravasation of the chemotherapy agent.The port's frequency of use was reported as monday through friday for three weeks.After the port removal the patient received treatment by peripheral iv.It was reported the patient is doing well.
 
Additional Manufacturer Narrative
Returned for evaluation was one port with catheter tubing attached.The septum was filled with bio hazard material {blood} and there appears to be a slice/crack in the septum near the outer edge of the port.Damage to port septum was confirmed but no leak of the port septum/device was observed during testing.The customer's complaint description of damage to septum is confirmed, however,a definite root cause could not be determined from sample review.A potential root cause for the extravasation/leak during port access is the needle backing out of the septum during chemotherapy infusion.Damage to the port septum was observed on the outer edge of the septum.The use of a coring needle (i.E.Not a non-coring needle) may be another contributing factor to this type of port septum damage.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) that is provided in the reported kit contains the following directions and precautions: contraindications angiodynamics port systems should not be implanted in the presence of known or suspected infections, bacteremia, septicemia, and peritonitis, in patients who have exhibited prior intolerance to the materials of construction, or patients whose body size or tissue is insufficient to accommodate the size of the port or catheter.Potential complications use of angiodynamics port systems involve potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: infection; occlusion; thrombophlebitis, pneumothorax; catheter malposition; migration and inadequate anchoring; hemorrhage; vessel trauma, including puncture, laceration, and erosion of vessel and the skin; catheter pinch-off (compression of the catheter between the clavicle and the first rib); hematoma; clot formation; catheter fragmentation; embolization; cardiac arrhythmia; cardiac puncture; cardiac tamponade; fibrin sheath, endocarditis; implant rejection; thoracic duct injury; thromboembolism; peritonitis; thrombosis; and drug extravasation (leakage).Note: septum puncture life [?] under qualified testing procedures, the septum allows up to 2,000 punctures when tested at 10 psi using a 22 gauge non-coring needle.This pressure exceeds typical levels experienced in clinical practice.Occlusion may result from clot formation inside the lumen of the catheter, precipitate formation.Inside the port from incompatible drugs, or from catheter tip placement against a vein wall or valve.Needles use of angiodynamics anti-coring (19 to 22 gauge huber point) needles in all procedures is recommended.These needles have been designed and tested to ensure that septum life is preserved.Needles are for single use only.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VORTEX PORT
Common Device Name
VORTEX LP DUAL TITANIUM PORT SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key14986645
Report Number1317056-2022-00091
Device Sequence Number11200831
Product Code LJT
UDI-Device IdentifierH787P5405K0
UDI-PublicH787P5405K0
Combination Product (Y/N)N
PMA/510(K) Number
K010767
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberP5405K
Device Catalogue NumberP5405K
Device Lot Number5677902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight145 KG